Alert archive / Colorado / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 7, 2024, 12:38 AM MDT for Prowers County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2024, 12:38 AM MDT (06:38 UTC)
- Expired
- Jul 7, 2024, 3:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
567
WGUS55 KPUB 070638
FFWPUB
COC099-070915-
/O.NEW.KPUB.FF.W.0010.240707T0638Z-240707T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
1238 AM MDT Sun Jul 7 2024
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
West Central Prowers County in southeastern Colorado...
* Until 315 AM MDT.
* At 1238 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1.5 to 2 inches in
1 hour. Additional rainfall amounts of 1.5 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Prowers County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3809 10272 3804 10262 3803 10251 3787 10258
3789 10274 3807 10274
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2 INCHES IN 1 HOUR
$$
KS3 follow-up statements
771
WGUS75 KPUB 070726
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
126 AM MDT Sun Jul 7 2024
COC099-070915-
/O.CON.KPUB.FF.W.0010.000000T0000Z-240707T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prowers CO-
126 AM MDT Sun Jul 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT EARLY THIS
MORNING FOR WEST CENTRAL PROWERS COUNTY...
At 126 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4.5 inches of rain have
fallen. The expected rainfall rate is 1.75 to 2.25 inches in 1 hour.
Additional rainfall amounts of 1.5 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of West Central Prowers County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3787 10258 3789 10274 3807 10274 3809 10272
3804 10262 3803 10251
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.75-2.25 INCHES IN 1 HOUR
$$
KS326
WGUS75 KPUB 070835
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
235 AM MDT Sun Jul 7 2024
COC099-070915-
/O.CON.KPUB.FF.W.0010.000000T0000Z-240707T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prowers CO-
235 AM MDT Sun Jul 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT EARLY THIS
MORNING FOR WEST CENTRAL PROWERS COUNTY...
At 235 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 5 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of West Central Prowers County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3809 10272 3804 10262 3803 10251 3787 10258
3789 10274 3807 10274
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
KS398
WGUS75 KPUB 070912
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
312 AM MDT Sun Jul 7 2024
COC099-070922-
/O.EXP.KPUB.FF.W.0010.000000T0000Z-240707T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prowers CO-
312 AM MDT Sun Jul 7 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM MDT EARLY THIS MORNING
FOR WEST CENTRAL PROWERS COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3809 10272 3804 10262 3803 10251 3787 10258
3789 10274 3807 10274
$$
KSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:47 PM MDT, 1 hour 51 minutes earlier. Its key messages:
- Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon
- Meteorological critical fire weather conditions are expected over the San Luis Valley, the La Garitas, and the southern portion of the upper Arkansas River Valley, however fuels are not critical, therefore no fire weather products will be issued.
- Rain showers and thunderstorms expected Sunday evening, with strong to severe thunderstorms possible.
- Isolated to scattered afternoon rain showers and thunderstorms expected Monday through Friday.
Area forecast discussion, Jul 6, 10:47 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1047 PM MDT Sat Jul 6 2024 .KEY MESSAGES... - Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon - Meteorological critical fire weather conditions are expected over the San Luis Valley, the La Garitas, and the southern portion of the upper Arkansas River Valley, however fuels are not critical, therefore no fire weather products will be issued. - Rain showers and thunderstorms expected Sunday evening, with strong to severe thunderstorms possible. - Isolated to scattered afternoon rain showers and thunderstorms expected Monday through Friday. && .SHORT TERM /THROUGH SUNDAY/... Issued at 222 PM MDT Sat Jul 6 2024 Currently...satellite imagery this afternoon shows cumulus development across the higher terrain, and stretching from the Palmer Divide, eastward to Kiowa County. Radar is free and clear. Drier air is currently mixing eastward across the Plains with dewpoints falling. Temperatures are also on the hotter side, with 80s and 90s across the Plains. Rest of today...drier air continues to push eastward across the Plains, and most model guidance continues to show afternoon shower and thunderstorm activity remaining east in Kansas this afternoon where deeper moisture exists. The boundary that stretches from the Palmer Divide, eastward bares watching out near Kiowa County, where a few attempts to robust convection have sputtered. There could be one or two storms out that way. The other area to watch would be along the moisture boundary across Baca County. Model guidance continues to dry out our area, with convection east of the Kansas border into this evening. If storms can develop, elevated DCAPE will lead to a wind risk. Any storms that develop in our area will shift east into Kansas pretty quickly. Tonight...outflow from storms in Kansas will back westward advecting moisture back across the Plains overnight. A surface low is also forecast to develop, helping to further draw moisture back across the Plains. Dewpoints in the 50s is expected, with a few model guidance members having lower 60 dewpoint air near the Kansas border. With moisture pooling back across the Plains, low stratus will fill in overnight. There could be light precipitation out near the Kansas border overnight. Overnight lows will fall into the 50s and 60s across the Plains and 40s across the San Luis Valley. Sunday...active weather look likely by Sunday afternoon. Northwest flow aloft with and embedded shortwave is forecast to move across the region by the afternoon hours. Low level, moist upslope flow will keep the overnight moisture pooled across the Plains. Temperatures look to warm into the 70s and 80s by the afternoon. SBCAPE values of 1000 to 2000 j/kg are expected by the afternoon, and 0-6km shear of 30 to 40 kts will be sufficient for strong, to possibly severe thunderstorm development. Expect initial thunderstorm development across the Palmer Divide by midday, spreading south along the I-25 corridor and into the Plains through the afternoon. Given the parameters mentioned above, outflow winds to near 60 mph and hail in excess of 1 inch in diameter will be possible with stronger storms. In addition, given the shear and profiles, high-res guidance is developing helicity track with a couple of stronger storms across the Palmer Divide, south across Pueblo County with initial development, so there could be a small tornado threat. Mozley && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 222 PM MDT Sat Jul 6 2024 Sunday Night: The end of the weekend is anticipated to have some active weather across portions of south central and southeastern Colorado. A shortwave embedded within northwest flow will be pushing over the area bringing heightened support and forcing. Along with that, this wave will have shoved a cold front southward earlier in day, with better moisture behind the front. Given all of this, rain showers and thunderstorms are expected for most of the area, but particularly across the eastern mountains and plains. Showers and storms are expected to blossom earlier in the day Sunday and persist and/or continue to initiate during the early to mid evening hours as the wave treks to the southeast. With the anticipated shear, moisture, and instability, strong to severe thunderstorms will be possible, with the primary hazards being severe wind gusts and large hail. With all of that said, precipitation is expected to decrease in coverage and intensity during the late evening hours as forcing and instability lessen. As for temperatures, another mild night is in store for much of the area, with even slightly below seasonal normals for lows given the cold front passage earlier in the day. Monday - Friday: For next week, some active weather is expected as a mostly stagnant pattern remains in place. Flow will remain northwesterly through most of this period, with flow becoming more northerly near the end as a ridge of high pressure across the western US drifts to the east. Confidence remains high to very high (>60%) in this overall pattern evolution given continued and strong support from ensemble model guidance. While weak waves and orographics will allow for modest forcing, no major forcing is anticipated with this pattern, and given that, drier conditions are expected for the region. With that said though, given the lack of any moisture scouring systems, daily isolated to scattered afternoon rain showers and thunderstorms are expected along the mountains, with some spillage of precipitation across the valleys and plains. Looking at temperatures, Monday will be the coolest day, and even slightly below seasonal values thanks to the cold front passage from Sunday. Then for the rest of the week, a slow warm up is anticipated, with near seasonal temperatures by the end of the week. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1040 PM MDT Sat Jul 6 2024 An easterly surge will push into the I-25 corridor affecting KCOS and KPUB at the start of the TAF issuance gusts to around 30 kts will be possible before a cold front shifts winds from the north after 08-09z at both terminals. Showers and thunderstorms are possible as the boundary hits the mountains, though chances are too low for more than VCSH but trends will be monitored. Winds will shift out of the east on Sunday with another round of showers and thunderstorms likely at both terminals. Will carry VCTS for now given timing uncertainties, but it is likely that both terminals will need a tempo or prevailing group for TSRA into Sunday evening. A few storms could become strong to severe with GR along with +TSRA and gusty winds up to 50 kts if a stronger storm directly impacts the terminals. KALS will remain VFR with northwest winds picking up after 19z. Winds will shift from the east during the early evening as convective outflow boundaries over the Sangres spread eastward into the San Luis Valley. It is possible winds could gust to near 30 kts though confidence is low for now. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...SIMCOE AVIATION...KT
Hazardous weather outlook, Jul 6, 6:12 PM MDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 612 PM MDT Sat Jul 6 2024 COZ058>089-093>099-080015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 612 PM MDT Sat Jul 6 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms are possible across the extreme southeast Colorado Plains this evening. The main thunderstorm risks will be lightning, wind gusts near 60 mph and small hail. Overall confidence in occurrence is low, with most activity well east of the Plains in Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered showers and thunderstorms are expected each afternoon. The main hazards from storms will be gusty outflow winds, cloud to ground lightning, and small hail. Slower moving storms that produce heavy rainfall could lead to flash flooding concerns over burn scars and other vulnerable areas. There is a chance for a few strong to severe thunderstorms across portions of the eastern plains late Sunday afternoon and evening, with the main threats being wind gusts to 60 mph and 1 inch diameter hail. The areas with the best potential for thunderstorm development will be across the eastern mountains and plains on Sunday, then across the mountains and high valleys for Monday through Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. EHR/27
In the hours before
Special weather statement, Jul 6, 11:43 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1143 PM MDT Sat Jul 6 2024
COZ095-097-070615-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
1143 PM MDT Sat Jul 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL KIOWA AND NORTH
CENTRAL BENT COUNTIES THROUGH 1215 AM MDT...
At 1143 PM MDT, Doppler radar was tracking a strong thunderstorm over
Blue Lake, or 25 miles northeast of North La Junta, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blue Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3818 10324 3829 10325 3835 10301 3809 10299
TIME...MOT...LOC 0543Z 264DEG 14KT 3824 10320
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KTSSpecial weather statement, Jul 6, 11:57 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1157 PM MDT Sat Jul 6 2024
COZ097-098-070700-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
1157 PM MDT Sat Jul 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PROWERS...NORTHEASTERN BACA AND
SOUTHEASTERN BENT COUNTIES THROUGH 100 AM MDT...
At 1157 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Lamar, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamar, Holly, Granada, and McClave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 10209 3764 10231 3777 10289 3814 10285
3805 10204 3765 10204
TIME...MOT...LOC 0557Z 285DEG 13KT 3793 10265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 36 min |
| Jul 6, 11:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 46 min |
| Jul 6, 11:43 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Jul 6, 11:57 PM MDT | Special Weather Statement | PUB | Prowers | 63 min |
| Jul 7, 12:12 AM MDT | Severe Thunderstorm Warning | PUB | Bent | 48 min |
| Jul 7, 12:57 AM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 7, 1:02 AM MDT | Special Weather Statement | PUB | Prowers | 58 min |
| Jul 7, 1:22 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 23 min |
| Jul 7, 1:44 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 9 min |
| Jul 7, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 7, 2:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jul 7, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 7, 3:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 7, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 36 min |
| Jul 7, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 7, 4:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 7, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 11 min |
| Jul 7, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 23 min |
| Jul 7, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 7, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Jul 7, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 27 min |
| Jul 7, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 36 min |
| Jul 7, 5:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jul 7, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jul 7, 5:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 7, 5:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jul 7, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 7, 5:46 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
| Jul 7, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jul 7, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 26 min |
| Jul 7, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 7, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 33 min |
Nearby
Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.